Thunderstorm Wind, Greene
- When
- July 5, 5:25 PM EST
- Where
- Greene County, 9 mi S of Greeneville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.033, -82.833
Two trees were reported down along highway 107.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Two trees were reported down along highway 107.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 5, 1:42 PM EST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 242 PM EDT WED JUL 5 2006 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)...AMOUNT OF CLOUDINESS AND INITIAL WEAK CONVECTIVE PRECIPITATION HAS HINDERED THE COVERAGE AND INTENSITY THUS FAR OF SHOWERS AND THUNDERSTORMS. HOWEVER...MORE NEW DEVELOPMENT TO THE NW ALONG THE COLD FRONT...PLUS GRADUAL DESTABILIZATION AND APPROACHING UPPER TROUGH...WHICH SHOULD EQUATE TO GOOD COVERAGE OF SHOWERS AND STORMS THIS EVENING AND OVERNIGHT. TRIED TO EDGE POPS TO JUST ABOVE THE MOS BLEND BUT BELOW NAM MOS. DECIDED AGAINST ANY HEAVY RAIN WORDING OR A FLOOD WATCH...GIVEN JUST LIGHT RAIN SO FAR...AND NOT MUCH SIGNIFICANT RAIN HARDLY ANYWHERE. FOR LATER PERIODS...UPPER PATTERN HAS OUR REGION ON THE BACK SIDE OF THE UPPER LEVEL TROUGH...WITH DRIER AIR AND SURFACE RIDGE MOVING IN. THUS...LATER PERIODS WERE PRETTY MUCH RIGHT ON TRACK. I DID LOWER RAIN CHANCES FASTER ON THURSDAY AND REMOVED POPS FROM THE AFTERNOON AND EARLY EVENING HOURS. OTHERWISE...STUCK CLOSE TO MOS BLEND ON TEMPS AND SET POPS TO ZERO OR NEAR ZERO FOR THURSDAY NIGHT THRU FRIDAY NIGHT. .LONG TERM...(SATURDAY THROUGH WEDNESDAY)...SURFACE HIGH PRESSURE BRINGING DRY AND STABLE WEATHER FOR THE WEEKEND...WILL KEEP SATURDAY AND SUNDAY DRY. SHORTWAVE APPROACHES ON MONDAY...MOISTURE LIMITED AS WELL AS INSTABILITY...WILL KEEP ONLY SLIGHT CHANCE POPS FOR MONDAY AFTERNOON AND MONDAY NIGHT. SURFACE TROUGH APPROACHES ON TUESDAY AND LINGERS INTO WEDNESDAY. MOISTURE ALSO ON THE INCREASE ALONG WITH BETTER DIURNAL INSTABILITY. WILL GO WITH 20/30 POPS FOR TUESDAY AND WEDNESDAY WITH BEST CHANCE IN THE AFTERNOON AND EVENING. STAYED CLOSE TO HPC/MEX GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 84 61 87 / 70 20 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 81 59 84 / 80 30 0 0 OAK RIDGE, TN 64 83 58 85 / 70 20 0 0 TRI CITIES AIRPORT, TN 62 79 53 82 / 80 20 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/GH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1110 AM EDT WED JUL 5 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1110 AM EDT (1010 AM CDT) WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...REST OF TODAY AND TONIGHT A WEAKENING FRONTAL BOUNDARY WILL BE APPROACHING THIS AFTERNOON ...IN COMBINATION WITH DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE. THESE FEATURES WILL COMBINE TO CREATE AN INCREASING CHANCE OF THUNDERSTORMS OVER THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS...WITH THE THREAT OF LARGE HAIL AND DAMAGING WINDS. ALSO...SOME LOCALIZED AREAS OF HEAVY RAIN MAY OCCUR...WHICH MAY LEAD TO MINOR FLOODING IN A FEW LOCATIONS WHERE MODERATE TO HEAVY RAINS FELL OVER THE HOLIDAY WEEKEND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. TG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 618 PM EDT WED JUL 5 2006 TNZ042-043-052300- NORTHWEST GREENE-SOUTHEAST GREENE- 618 PM EDT WED JUL 5 2006 ...A STRONG THUNDERSTORM WAS AFFECTING GREENE COUNTY... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF GREENEVILLE....MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
The Knoxville radar (KMRX), 53 km away, was scanning. The volume nearest the first event began at 22:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519221.